MAUDE Adverse Event Report: SYNTHES HAGENDORF 5.0MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL

SYNTHES HAGENDORF 5.0MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL
Catalog Number 03.010.102
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Hospital telephone: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.Manufacturing location: (b)(4).Manufacturing date: 23.February 2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported three (3) separate drill bits are worn and not as sharp as they should be.No patient involvement reported.This report is for one (1) 5.0mm three-fluted radiolucent drill bit.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that the: we have received the following two drill bits for investigation: part 03.010.102 / #lot 1429588 / drill bit ø 5.0 mm, calibrated,l145 mm (manufacture date jan.2011).The investigation will be merged, since the complaint for the parts are identical.The investigation of the complained drill bits shows that the tip and the cutting edges are rounded and worn.Because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.A review of the dhr for the provided lot numbers was researched and no abnormal findings were identified.Manufacturing and inspection records indicated no problems with the lots in question.The measurable dimensions are well documented and all within the valid specifications.It is likely that the products were an often and intensive used instruments and the complaint condition was caused by regular wear during its 6 & 11 years of lifespan.Check instruments for sound surfaces, and correct adjustment and function.Do not use severely damaged instruments, instruments with unrecognizable markings, corrosion, or blunt cutting surfaces.Based on these findings, we conclude that the cause of failures is not due to any manufacturing non-conformances.No indication for product related issue was found.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6954497
Report Number3003875359-2017-10515
Device Sequence Number19019017
Product Code HTW
UDI-Device Identifier07611819782426
UDI-Public(01)07611819782426(10)1429588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.102
Device Lot Number1429588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/24/2017
12/13/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date11/16/2017
12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1